Alert archive / Missouri / River Flood Warnings in 2019

River Flood Warning 3, NWS Springfield, MO

February 6, 2019Pulaski County, Missouri

NWS Springfield, MO issued this river flood warning at Feb 6, 2019, 1:41 PM CST for Pulaski County, Missouri. It took effect at Feb 8, 2019, 12:00 AM CST. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Feb 6, 2019, 1:41 PM CST (19:41 UTC)
In effect from
Feb 8, 2019, 12:00 AM CST
Expired
Feb 8, 2019, 6:00 AM CST
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
Minor

County Pulaski County, MO

The radar

The Springfield radar (KSGF), 123 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Roubidoux Creek near Waynesville (RBXM7). The gauge peaked at 6.40 ft at Feb 8, 2019, 2:00 AM CST.

actionminormoderate05101502/0602/0702/0802/09
Action stage
6 ft
Minor stage
7 ft
Moderate stage
14 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06928420, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

424 
WGUS43 KSGF 061941
FLWSGF


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
141 PM CST Wed Feb 6 2019



...The National Weather Service in Springfield has issued a Flood 
Warning for the following rivers in Missouri...

  Roubidoux Creek Near Waynesville affecting Pulaski County.


.This warning is based on future forecast precipitation amounts of 
one to two inches during the next 24 hours near the river basin.
If conditions warrant...additional rises or falls may occur based on 
future precipitation and runoff. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Those with property and livestock along the river should continue to 
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at 
http://water.weather.gov/ahps2/ index.php?wfo=sgf 

&&

MOC169-070741-
/O.NEW.KSGF.FL.W.0003.190208T0600Z-190208T1200Z/
/RBXM7.1.ER.190208T0600Z.190208T0600Z.190208T0600Z.NO/
141 PM CST Wed Feb 6 2019

...For the Roubidoux Creek Near Waynesville...
* At 12:30 PM Wednesday The stage was 1.1 feet. 
* Flood stage is 7.0 feet. 
* Minor flooding is forecast. 
* Forecast...The river is expected to rise to near flood stage early 
  Friday morning.
* Impact...At 8.0 feet...Low parts of Spring Road south of Business 66
  in Waynesville flood.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Thu   Fri   Sat

Roubidoux Creek
  Waynesville       7   1.1 Wed 12 PM   4.4   6.7   3.5


&&


LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221

 

$$
1 follow-up statement
068 
WGUS83 KSGF 071511
FLSSGF
Flood Statement
National Weather Service Springfield MO
911 AM CST Thu Feb 7 2019



 ...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Roubidoux Creek Near Waynesville affecting Pulaski County
  
 ...The Flood Warning continues for the following rivers in 
Missouri...
 
  Big Piney  below Fort Leonard Wood East Gate affecting Pulaski 
  County 
   
.Heavy rainfall last night and early this morning will cause river levels to 
rise. Crest information for each location is included below. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.

Stay tuned to NOAA Weather Radio for updates or local media for 
updates.

Additional river information can be found on our Advanced Hydrologic 
Prediction Service page at http://water.weather.gov/ahps2/ 
index.php?wfo=sgf 

&&

MOC169-080610-
/O.EXT.KSGF.FL.W.0002.190208T1200Z-190209T0112Z/
/BIGM7.1.ER.190208T1200Z.190208T1800Z.190208T1912Z.NO/
911 AM CST Thu Feb 7 2019

...For the Big Piney  below Fort Leonard Wood East Gate...
* At  8:00 AM Thursday The stage was 4.8 feet. 
* Flood stage is 8.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by tomorrow morning and continue 
  to rise to near 8.1 feet by tomorrow early afternoon.  The river 
  will fall below flood stage by tomorrow early afternoon.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.

&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Big Piney River
  Fort Leonard Wo   8   4.8 Thu 08 AM   8.0   5.9   4.5


&&


LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211

 

$$

MOC169-071541-
/O.CAN.KSGF.FL.W.0003.000000T0000Z-190208T1200Z/
/RBXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
911 AM CST Thu Feb 7 2019

The Flood Warning has been cancelled for: 
 The Roubidoux Creek Near Waynesville.
* At  8:30 AM Thursday The stage was 4.2 feet. 
* Flood stage is 7.0 feet. 
* Forecast...The river will crest below flood stage at 5.7 feet 
  tomorrow morning.


&&


               FLOOD  OBSERVED           FORECAST 6 AM

LOCATION       STAGE STAGE  DAY TIME     Fri   Sat   Sun

Roubidoux Creek
  Waynesville       7   4.2 Thu 08 AM   5.7   3.9   2.5


&&


LAT...LON 3785 9226 3786 9218 3776 9215 3777 9221

 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 6, 12:16 PM CST, 1 hour 25 minutes earlier.

Area forecast discussion, Feb 6, 12:16 PM CST, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1216 PM CST Wed Feb 6 2019

...18Z AVIATION UPDATE...

.SHORT TERM...(Today through Thursday)
Issued at 323 AM CST Wed Feb 6 2019

A rather complex weather situation developing over the area today
with both winter and severe components to deal with. The surface
frontal boundary is currently draped along the southern portion
of the area...roughly along the Highway 60 corridor. Showers and
thunderstorms from earlier this evening have pushed into southeast
Missouri. Dense fog is occurring along and just south of the
front. Meanwhile...freezing drizzle and freezing rain has been
occurring within our northern tier of counties.

A longwave trough...currently over the Intermountain West is
progged to move into the Central Plains by 12z Thursday. The
surface front will remain stationary over southern Missouri
through early afternoon before moving northward as a warm front
this afternoon and evening.

Severe situation...Thunderstorm development could begin as early
as this afternoon along and south of the front. As the day
progresses...the warm front begins to move northward as several
waves rotate around the upper level trough. Initial severe
development will probably form over eastern OK and move into the
area later this afternoon and this evening. Strong shear
associated with this system could produce a few tornadoes...especially
over south-central Missouri.

Winter weather...scattered episodes of freezing rain will continue
this morning as air continues being lifted up and over the
frontal boundary. Temperatures are expected to get near or just
above freezing across the advisory area by late this
afternoon...but drop back to near freezing after sunset. As the
cold front begins to approach the area late tonight sub-freezing
air will once again filter back into the area. By mid morning
Thursday...the cold air should become deep enough to allow a
change over to snow before ending Thursday afternoon.

.LONG TERM...(Thursday Night through Tuesday)
Issued at 323 AM CST Wed Feb 6 2019

The frontal system is expected to push through the area by
Thursday evening. Fair but cold weather will occur from Friday
through Sunday morning. Lows during the period will be in the
teens with highs in the upper 20s to low 30s on Friday and the mid
to upper 30s on Saturday.

The next system will affect the region from Sunday into Tuesday.
Right now...with daytime highs in the 40s and overnight lows near
freezing...will probably see rain during the day and and a
rain/snow mix at night. However...with the rain forecast from the
previous system...will need to continue to monitor for potential
flooding.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 1144 AM CST Wed Feb 6 2019

We are continuing to see IFR conditions across the area,
accompanied by fog across all TAF sites and visibilities of 1 mile
or less for BBG and JLN. Visibilities will remain relatively low
throughout the day as showers build back into the area, with
increasing embedded thunderstorms developing later this afternoon
through the overnight hours mainly for the SGF and BBG
aerodromes, some of which could be severe.

Areas north of the warm front situated over southern Missouri
today will see winds continue from the northeast to east, while
south of the front will be from the south to southeast. There will
be a chance for some low level wind shear tonight as a cold front
approaches from the west, with a quick changeover from rain to
freezing rain/drizzle to light snow as the cold front pushes west
to east through southwest Missouri Thursday morning.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 6 PM CST this evening through Thursday
     afternoon for MOZ082-083-090>092-095>098-103>106.

     Dense Fog Advisory until 6 PM CST this evening for MOZ070-071-
     081>083-088-090>098-101>106.

     Winter Weather Advisory until 9 AM CST Thursday for MOZ055-056-
     066>068-077-078.

KS...Dense Fog Advisory until 6 PM CST this evening for KSZ101.

     Winter Weather Advisory until 9 AM CST Thursday for KSZ073-097-
     101.

&&

SHORT TERM...Gaede
LONG TERM...Gaede
AVIATION...Rothstein/Hatch
Hazardous weather outlook, Feb 6, 1:11 PM CST, 30 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
111 PM CST Wed Feb 6 2019

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-071915-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
111 PM CST Wed Feb 6 2019

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Elevated tornado risk.
  Limited hail risk.
  Elevated thunderstorm wind damage risk.
  Elevated flooding risk.
  Limited lightning risk.
  Significant fog risk.
  Significant ice accumulation risk.
  Limited sleet risk.

DISCUSSION...

Dense fog will continue through early this evening over areas
generally along and south of the Interstate 44 corridor.
Visibilities will fall to one quarter of a mile at times.

Intermittent light freezing drizzle and rain will continue over
areas along and northwest of a line from Columbus Kansas to
Versailles. Ice accumulations will range from a glaze up to two
tenths of an inch. Intermittent freezing drizzle and rain will
continue into early Thursday morning.

Some isolated sleet will also occur across areas from Columbus
Kansas to Versailles where convection occurs.

Strong to severe thunderstorms are possible from late this
afternoon through tonight. All modes of severe weather are
expected, including large hail, damaging wind gusts, and
tornadoes. A strong tornado or two will be possible over areas
south of Interstate 44. The highest frequency of intense storms
will occur during the overnight hours.

A flood risk also exists for portions of southern Missouri
through Thursday, as one to three inches of widespread rainfall
is expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Severe thunderstorms will be ongoing across southern Missouri
early Thursday morning. All modes of severe weather will be
possible, prior to these storms exiting the eastern Ozarks by mid
morning.

A brief period of a mix of freezing drizzle, rain, sleet and snow
will be possible across portions of southeast Kansas and western
Missouri Thursday morning. An additional glaze of ice will be
possible.

Residual flooding of small streams, creeks, and low water
crossing is expected across southern Missouri through Thursday.

Below normal temperatures are expected late in the week with wind
chill values falling into the single digits and teens at times
from Thursday morning into Friday morning. Temperatures will
begin to moderate somewhat Saturday.

There is then a limited threat for some light snow accumulation
from Sunday night into Monday.

Another round of rain will move across portions of the region
Monday into Tuesday which may bring some additional flooding to
portions of the southern Ozarks.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

In the hours before

Local storm report, Feb 6, 7:50 AM CST, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
750 AM CST WED FEB 6 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     TSTM WND DMG     4 W SUCCESS             37.44N 92.16W
02/06/2019                   TEXAS              MO   PUBLIC

            LARGE TREE KNOCKED DOWN ACROSS ROUBIDOUX
            ROAD.

&&

CKR

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 5, 11:43 PM CSTSevere Thunderstorm WarningSGFTexas, Wright62 min
Feb 6, 12:30 AM CSTSevere Thunderstorm WarningSGFDent, Texas45 min
Feb 6, 8:58 AM CSTRiver Flood WarningSGFPulaski61 hr
Feb 6, 2:16 PM CSTIce Storm WarningSGFBarton, Benton, Cedar, Hickory, Jasper, Morgan and 2 more22 hr
Feb 6, 2:16 PM CSTWinter Weather AdvisorySGFBarry, Camden, Christian, Dade, Dallas, Greene and 12 more22 hr

Nearby

River Flood Warnings in Missouri, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.